Forskning
Udskriv Udskriv
Switch language
Region Hovedstaden - en del af Københavns Universitetshospital
Udgivet

Are systemic corticosteroids causing psoriasis flare-ups? Questionnaire for Danish dermatologists, gastroenterologists and rheumatologists

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

DOI

  1. Comparison of Cytokines in Skin Biopsies and Tape Strips from Adults with Atopic Dermatitis

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. The Thioredoxin-Interacting Protein TXNIP Is a Putative Tumour Suppressor in Cutaneous T-Cell Lymphoma

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Evaluation of Alitretinoin for the Treatment of Mycosis Fungoides and Sézary Syndrome

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  1. Allergic contact dermatitis from dyes used in the temple of spectacles

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  2. Family burden of hospital-managed pediatric atopic dermatitis: A nationwide registry-based study

    Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

  3. Complete clearance of severe plaque psoriasis with 24 weeks of oral roflumilast therapy

    Publikation: Bidrag til tidsskriftLetterForskningpeer review

Vis graf over relationer

Background: Psoriasis flare-ups and the change of morphology from nonpustular to pustular psoriasis following tapering and withdrawal of systemic corticosteroids have been reported. Despite these risks, systemic corticosteroids are still widely prescribed for patients with psoriasis, but the knowledge about psoriasis flare-ups and whether the physicians take precautions during these treatments is limited. Methods: We conducted a questionnaire study among all dermatologists, gastroenterologists and rheumatologists in Denmark who work at a hospital or in a private practice to investigate the use, opinion and experience with oral, intramuscular and intra-articular corticosteroids in the treatment of patients with psoriasis. Results: We received answers from a total of 248 physicians. Compared with oral and intramuscular corticosteroids, intra-articular corticosteroids were the most reported treatment in patients with psoriasis and only used by the rheumatologists. It was mainly the dermatologists and rheumatologists who had observed psoriasis flare-ups following treatment with oral, intramuscular and intra-articular corticosteroids. Half of the dermatologists (50%) and a fourth of the rheumatologists (29%) had observed at least one psoriasis flare-up following treatment with oral corticosteroids. About 10% of both the dermatologists and the rheumatologists had observed at least one psoriasis flare-up following treatment with intramuscular and/or intra-articular corticosteroids. Overall, 44% of the respondents took precautions, when they treated a patient with psoriasis with oral, intramuscular and intra-articular corticosteroids. Conclusion: The results from the questionnaire indicate that systemic corticosteroids for patients with psoriasis can cause flare-ups and should be used with care.

OriginalsprogEngelsk
TidsskriftDermatology
Vol/bind237
Udgave nummer4
Sider (fra-til)588–594
Antal sider7
ISSN1018-8665
DOI
StatusUdgivet - jul. 2021

Bibliografisk note

Publisher Copyright:
© 2020 S. Karger AG, Basel

Copyright:
Copyright 2020 Elsevier B.V., All rights reserved.

ID: 66081667